Alert archive / Illinois / Wind Advisories in 2018
Wind Advisory 7, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Oct 20, 2018, 10:29 AM CDT for Edwards County, Wabash County, Wayne County, Illinois; Gibson County, Pike County, Indiana. It took effect at Oct 20, 2018, 3:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2018, 10:29 AM CDT (15:29 UTC)
- In effect from
- Oct 20, 2018, 3:00 PM CDT
- Expired
- Oct 20, 2018, 8:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Paducah, KY
Counties Edwards County, IL, Wabash County, IL, Wayne County, IL, Gibson County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 18 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265 WWUS73 KPAH 201529 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1029 AM CDT Sat Oct 20 2018 ILZ076>078-INZ081-082-202330- /O.NEW.KPAH.WI.Y.0007.181020T2000Z-181021T0100Z/ /O.CON.KPAH.FZ.W.0007.181021T0800Z-181021T1400Z/ Wayne IL-Edwards-Wabash-Gibson-Pike- Including the cities of Fairfield, Albion, Mount Carmel, Fort Branch, and Petersburg 1029 AM CDT Sat Oct 20 2018 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect from 3 PM this afternoon to 8 PM CDT this evening. A Freeze Warning remains in effect from 3 AM to 9 AM CDT. * TIMING...A Wind Advisory is in effect from 3 PM to 8 PM CDT today and this evening. Later tonight a Freeze Warning remains in effect from 3 AM to 9 AM CDT * WINDS...Winds this afternoon will gust to around 40 mph mainly along and north of Interstate 64 in southern Illinois and southwest Indiana. Overnight the winds will decrease to less than 10 mph * Temperature...At or below 30 degrees for a few hours late tonight into early tomorrow morning. * IMPACTS...The strong wind gusts this afternoon may break weak branches from trees and blow around loose objects. The sub- freezing air late tonight will damage or kill unprotected sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ ILZ075-080>082-084-MOZ076-086-087-100-107-108-202330- /O.CON.KPAH.FZ.W.0007.181021T0800Z-181021T1400Z/ Jefferson-Perry IL-Franklin-Hamilton-Jackson-Perry MO-Bollinger- Cape Girardeau-Wayne MO-Carter-Ripley- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, McLeansboro, Carbondale, Murphysboro, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, and Doniphan 1029 AM CDT Sat Oct 20 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * TEMPERATURE...At or below 30 degrees for a few hours. * IMPACTS...The sub-freezing air will damage or kill unprotected sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ PS
2 follow-up statements
364 WWUS73 KPAH 201912 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 212 PM CDT Sat Oct 20 2018 ILZ083-085>094-INZ085>088-KYZ001>022-MOZ109>112-114-210100- /O.EXA.KPAH.FZ.W.0007.181021T0800Z-181021T1400Z/ White-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin- Alexander-Pulaski-Massac-Posey-Vanderburgh-Warrick-Spencer-Fulton- Hickman-Carlisle-Ballard-McCracken-Graves-Livingston-Marshall- Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-Hopkins- Christian-Henderson-Daviess-McLean-Muhlenberg-Todd-Butler- Stoddard-Scott-Mississippi-New Madrid- Including the cities of Carmi, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 212 PM CDT Sat Oct 20 2018 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... The National Weather Service in Paducah has issued a Freeze Warning, which is in effect from 3 AM to 9 AM CDT Sunday. * TEMPERATURE...At or below 32 degrees for a few hours. * IMPACTS...The sub-freezing air will damage or kill unprotected sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ076>078-INZ081-082-210100- /O.CON.KPAH.FZ.W.0007.181021T0800Z-181021T1400Z/ /O.CON.KPAH.WI.Y.0007.181020T2000Z-181021T0100Z/ Wayne IL-Edwards-Wabash-Gibson-Pike- Including the cities of Fairfield, Albion, Mount Carmel, Fort Branch, and Petersburg 212 PM CDT Sat Oct 20 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * TIMING...A Wind Advisory is in effect from 3 PM to 8 PM CDT today and this evening. Later tonight a Freeze Warning is in effect. * WINDS...Winds this afternoon will gust to around 40 mph mainly along and north of Interstate 64 in southern Illinois and southwest Indiana. Overnight the winds will decrease to less than 10 mph * Temperature...At or below 30 degrees for a few hours late tonight into early tomorrow morning. * IMPACTS...The strong wind gusts this afternoon may break weak branches from trees and blow around loose objects. The sub- freezing air late tonight will damage or kill unprotected sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ ILZ075-080>082-084-MOZ076-086-087-100-107-108-210100- /O.CON.KPAH.FZ.W.0007.181021T0800Z-181021T1400Z/ Jefferson-Perry IL-Franklin-Hamilton-Jackson-Perry MO-Bollinger- Cape Girardeau-Wayne MO-Carter-Ripley- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, McLeansboro, Carbondale, Murphysboro, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, and Doniphan 212 PM CDT Sat Oct 20 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * TEMPERATURE...At or below 32 degrees for a few hours. * IMPACTS...The sub-freezing air will damage or kill unprotected sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
046 WWUS73 KPAH 210051 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 751 PM CDT Sat Oct 20 2018 ILZ076>078-INZ081-082-210900- /O.EXP.KPAH.WI.Y.0007.000000T0000Z-181021T0100Z/ /O.CON.KPAH.FZ.W.0007.181021T0800Z-181021T1400Z/ Wayne IL-Edwards-Wabash-Gibson-Pike- Including the cities of Fairfield, Albion, Mount Carmel, Fort Branch, and Petersburg 751 PM CDT Sat Oct 20 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... * Temperature...At or below 30 degrees for a few hours late tonight into early tomorrow morning. * IMPACTS...The sub-freezing air will damage or kill unprotected sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ075-080>094-INZ085>088-KYZ001>022-MOZ076-086-087-100-107>112- 114-210900- /O.CON.KPAH.FZ.W.0007.181021T0800Z-181021T1400Z/ Jefferson-Perry IL-Franklin-Hamilton-White-Jackson-Williamson- Saline-Gallatin-Union-Johnson-Pope-Hardin-Alexander-Pulaski- Massac-Posey-Vanderburgh-Warrick-Spencer-Fulton-Hickman-Carlisle- Ballard-McCracken-Graves-Livingston-Marshall-Calloway-Crittenden- Lyon-Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson- Daviess-McLean-Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau- Wayne MO-Carter-Ripley-Butler-Stoddard-Scott-Mississippi- New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 751 PM CDT Sat Oct 20 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * TEMPERATURE...At or below 32 degrees for a few hours. * IMPACTS...The sub-freezing air will damage or kill unprotected sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Oct 20, 6:52 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Oct 20, 6:52 AM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
652 AM CDT Sat Oct 20 2018
.UPDATE...
Issued at 652 AM CDT Sat Oct 20 2018
The AVIATION section has been updated for the 12Z TAF issuance.
.SHORT TERM...(Today through Monday night)
Issued at 315 AM CDT Sat Oct 20 2018
Light showers continue to stream east northeast along the
Tennessee border, but the entire area is making steady
southeastward progress and should be out of the entire region by
sunrise. Otherwise the forecast through Monday night is dry, and
after the clouds clear later this morning, there will be little to
no cloud cover through the period. Unfortunately that does not
mean that we are devoid of weather concerns.
A cold front will lead to an initial wind shift later this
morning, but a secondary surge of Canadian high pressure through
the Plains this afternoon will create a very strong pressure
gradient across our region, especially the Evansville Tri State.
Although we will have some gustiness beginning in the mid to late
morning, gusts over 30 mph will kick in around 20Z and last
through 00Z. At this time it looks like the strongest gusts will
top out 35-40 mph and be confined to the I-64 corridor. The Wind
Advisory criteria is gusts of 40 mph or more, so we will issue an
Special Weather Statement for now and continue to monitor for
possible Advisory issuance later today.
The gusty winds will continue into the evening, and then slowly
subside through the overnight. Much of the area will not drop
below 5 mph by sunrise, so the prospects for frost are not great.
However, the 00Z low temperature guidance is trending cooler and
brings most of the area down to or below the freezing mark.
Given that this will be driven by advective processes the raw
model data may have the best clue. The consensus of raw 00Z model
data drives lows down to around 30 all the way down into the
Pennyrile, but keeps the southwest half of the area near the
freezing mark. The consensus of statistical guidance, which
generally does a better job when radiative processes dominate,
emphasizes the northwest periphery of the area for temperatures at
or below 30 with the rest of the area near the freezing mark.
Given the expected lack of frost, any sub-freezing temperatures
are sufficient for a Freeze Warning. Will side with the
statistical guidance and issue a Freeze Warning all along our
border regions with SGF, LSX, ILX, and IND. This may ultimately
need to be expanded, especially through the EVV Tri State and
Pennyrile, but this is the area where confidence at this time is
greatest for a decent freeze event.
The surface high will pass over the area during the day Sunday and
will be centered to our southeast overnight Sunday night. This
will allow southwest winds to develop over most of the area early
in the evening, which reduces confidence in a frost event. Winds
will be lightest in the south, so coverage of frost should be
greatest there. Low temperatures will be in the mid 30s, but
dewpoints will be near 30, so we could flirt with a freeze
if/where winds become calm. Will have to wait to see what happens
tonight before considering any headlines for Sunday night/Monday
morning.
For today, the strong cold advection will not get going until well
into the afternoon, so much of the area will warm up nicely today.
Sided with the warmer MOS guidance for highs, which may allow much
of southeast Missouri and west Kentucky to flirt with 70 degrees.
Sunday will be markedly cooler with highs generally in the lower
50s. The south winds will increase on Monday which will lead to a
nice warm up into the lower 60s. Dewpoints should increase to
around 40 degrees by Monday night, which should keep temperatures
warm enough to prevent any frost.
.LONG TERM...(Tuesday through Friday)
Issued at 315 AM CDT Sat Oct 20 2018
Rather quiet week with temperatures remaining below normal.
High pressure centered over the northern Plains states at the start
of the period, will shift southeast into the Midwestern states
Tuesday into Wednesday. Our area will feel the southern edge of this
high pressure system which will mean dry conditions for Tuesday and
Wednesday. Temperatures on Tuesday should be in the lower to mid 60s
but some cold air advection will occur on Wednesday which will lower
highs back into the upper 50s to lower 60s.
Even though we'll start out the period under northwesterly flow
aloft, gradually an upper level ridge moves overhead on Wednesday.
The latter part of the week becomes a bit more challenging due to
differing model solutions on how the upper pattern will play out. A
broad upper level trough will be moving east through the Rockies
Tuesday into Tuesday night. As it moves into the central Plains on
Wednesday, there are fairly big differences on how deep the trough
will become. Right now, this forecast is definitely looking drier
than the previous one, as it appears that the upper level trough
stays just to our north and deep moisture is scarce as low level
winds remain out of the north/northeast. Blended PoPs keep most of
the area dry for the rest of the week except for our far eastern
areas, probably partially due to the weight given to the 12Z ECWMF,
00Z Canadian, and 00Z GFS ensemble mean. Will trim those PoPs back
to just slights given the overall pattern signal at this time, and
given the fact that the 00Z ECMWF came in a lot drier.
Temperatures continue to be status quo with mid/upper 50s north to
lower 60s south to end the week.
&&
.AVIATION...
Issued at 652 AM CDT Sat Oct 20 2018
The back edge of IFR ceilings is quickly pushing southeast across
the region, and KOWB is the only site likely to still have a non-
VFR ceiling at the beginning of the period and that should only
last an hour or two. Some IFR or lower fog has developed on the
fringes of the higher cloud cover in southeast Missouri and
southern Illinois, including KCGI. This could briefly become
dense at KCGI before the cold frontal wind shift arrives around
13Z. Strong northwest winds may gust 25-35kts at times late this
afternoon, with the stronger gusts expected at KEVV and KOWB. The
winds will slowly wind down through the night, so we should not
have any fog concerns at the end of the period.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Freeze Warning from 3 AM to 9 AM CDT Sunday for ILZ075>078-
080>082-084.
MO...Freeze Warning from 3 AM to 9 AM CDT Sunday for MOZ076-086-087-
100-107-108.
IN...Freeze Warning from 3 AM to 9 AM CDT Sunday for INZ081-082.
KY...None.
&&
UPDATE...DRS
SHORT TERM...DRS
LONG TERM...CW
AVIATION...DRSHazardous weather outlook, Oct 20, 3:56 AM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 356 AM CDT Sat Oct 20 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-211000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 356 AM CDT Sat Oct 20 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Northwest winds could gust over 30 mph over much of the region this afternoon. Please refer to the Special Weather Statement for details. A Freeze Warning is in effect for late tonight and early Sunday for the far western and northern portions of the region. Please refer to the Warning for details. Elsewhere, patchy frost will be possible along with temperatures near the freezing mark. .DAYS TWO THROUGH SEVEN...Sunday through Friday Areas of frost will be possible throughout the region late Sunday night into Monday morning, and patchy frost will be possible over much of the region Tuesday night into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but reports of any strong wind gusts this afternoon and any frost or freezing conditions early Sunday would be very useful. DRS/CW
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:24 AM CDT | Freeze Warning | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 30 hr |
Nearby
Wind Advisories in Illinois, 2018Wind Advisories in Indiana, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.